Alert archive / Montana / Special Weather Statements in 2013
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jun 19, 2013, 6:48 PM MDT for Chouteau County, Montana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2013, 6:48 PM MDT (00:48 UTC)
- Expired
- Jun 19, 2013, 7:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Great Falls, MT
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 63 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2930 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WWUS85 KTFX 200048 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 648 PM MDT WED JUN 19 2013 MTZ013-200145- CHOUTEAU MT- 648 PM MDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOUTEAU COUNTY UNTIL 745 PM MDT... AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HIGHWOOD...OR 12 MILES SOUTH OF FORT BENTON...MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT BENTON AND CARTER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4807 11101 4806 11049 4757 11059 4758 11092 TIME...MOT...LOC 0048Z 178DEG 24KT 4766 11075 $$ GUSTAFSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:35 PM MDT, 13 minutes earlier.
Area forecast discussion, Jun 19, 6:35 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 635 PM MDT Wed Jun 19 2013 .UPDATE...Strong thunderstorms continue to move across central Montana but a surface front pushing through southwest Montana is bringing stable air into the region. Strong and gusty winds have been reported behind the front and have issued a high wind warning for Norris Hill in Madison County. As the front continues to push through the state the strongest storms will move out of my forecast area. Additional updates are anticipated through the evening. mpj && .AVIATION... Updated 2350Z. Strong to severe thunderstorms will continue to move through central and north central Montana this evening. A strong surface cold front has already pushed through portions of southwest Montana and will continue to move east overnight. Behind the front a more stable airmass with gusty west winds will move into the forecast area. VFR conditions should prevail through the period except for local IFR/MVFR conditions in and around the strongest storms. Mountain obscurations are expected as well. mpj && .PREV DISCUSSION... /ISSUED 305 PM MDT Wed Jun 19 2013/ Rest of this afternoon through tonight...A fairly vigorous upper level low centered over the inland Pacific NW this afternoon will track slowly east into the Northern Rockies tonight, producing favorable conditions for severe thunderstorm development across much of the forecast area late this afternoon through this evening. Diffluent southerly flow ahead of the upper low and an upper level jet rounding the base of the trough will support large scale lift while cooling in the mid levels will produce moderate instability. Thunderstorms have already initiated over the higher terrain in Beaverhead County as well as the Absorka range in south central MT with latest visible satellite imagery also indicating convective cloud development over the Little Belts. Expect this activity to increase and coverage while tracking north this afternoon with storm intensification/organization occurring late this afternoon and evening as it progresses north into the relatively rich moisture environment over the north central MT plains. Large hail and strong gusty winds will be the main threat as storms organize late this afternoon with a transition to more linear organization as the storms continue northward toward the Canadian border late tonight. Low level helicity fields would marginally support an isolated tornado threat if cells can interact with a weak boundary across north central MT. Threat for severe storms will diminish from south to north later this evening with rain and high elevation snow showers continuing through the night in the Glacier Park area where snow levels will fall to around 7000 feet late tonight as the cold pool aloft associated with the upper low moves in from the west. Hoenisch Winds will likely approach high wind criteria along the Rocky Mountain Front on Thursday, but am not anticipating a need for high wind highlights at this time. The Pacific low pressure system will linger through the day on Friday, keeping a chance of showers and (likely weak) afternoon/evening thunderstorms over the area, as temperatures remain about 10 degrees cooler than normal. Coulston Friday night through Wednesday...An upper low over the Pacific Northwest early Friday evening is forecast to weaken as it moves over the forecast area on Saturday. Models are fairly wet over southwest and north central Montana on Saturday so have increased the chances of precipitation especially over north central Montana. The remnants of the upper low move out by late Saturday night and by early Sunday morning it appears the only threat for precipitation will be over north central Montana and possibly the mountains of the Rocky Mountain Front. On Sunday an upper ridge will move through the forecast area and expect a mostly dry period but then southwest flow aloft returns next week. Models differ on shortwave details and associated precipitation patterns. Due to these inconsistencies will go with generally a chance of showers/thunderstorms over the mountains of the Rocky Mountain Front with a slight chance of showers/thunderstorms elsewhere. Cool air associated with the upper low will result in highs on Saturday of only 55 to 65 except over north central Montana where highs will be closer to 70. Thereafter expect gradually warming temperatures. Blank && .PRELIMINARY POINT TEMPS/POPS... GTF 50 67 43 65 / 60 20 20 30 CTB 49 63 41 64 / 90 20 20 30 HLN 50 65 43 67 / 50 30 20 30 BZN 45 68 39 68 / 30 30 20 30 WEY 34 60 31 63 / 20 20 10 10 DLN 42 62 37 66 / 50 30 20 20 HVR 56 72 47 70 / 100 20 20 40 LWT 48 68 42 65 / 80 20 30 40 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH until 10 PM MDT this evening Blaine... Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Jefferson...Judith Basin...Liberty...Meagher... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. FLASH FLOOD WATCH until Midnight MDT tonight Blaine...Cascade... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Judith Basin...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. HIGH WIND WARNING until 11 PM MDT this evening For Route 287 over Norris Hill in Madison County. && weather.gov/greatfalls
Hazardous weather outlook, Jun 19, 4:57 AM MDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 457 AM MDT WED JUN 19 2013 MTZ009>014-044>054-201200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 457 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL...AND FLASH FLOODING ARE POSSIBLE OVER PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WESTERLY WINDS WILL BECOME BREEZY ON THURSDAY...POSSIBLY BECOMING STRONG ALONG THE ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY RAINFALL...AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008-015-055-201200- BEAVERHEAD-MADISON-GALLATIN- 457 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE OVER SOUTHWEST MONTANA TODAY. SOME STORMS MAY EVEN PRODUCE BRIEF HEAVY RAINFALL THAT MAY CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY RAINFALL...AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jun 19, 5:53 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
553 PM MDT WED JUN 19 2013
MTZ009-010-200045-
EASTERN GLACIER MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
553 PM MDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PONDERA AND WESTERN
GLACIER COUNTIES UNTIL 645 PM MDT...
AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BROWNING...OR 32 MILES SOUTHWEST
OF CUT BANK...MOVING NORTHWEST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BROWNING...EAST
GLACIER PARK...KIOWA...SAINT MARY AND BABB.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.
LAT...LON 4834 11258 4818 11281 4848 11349 4854 11348
4857 11353 4857 11361 4859 11372 4861 11375
4870 11374 4896 11338
TIME...MOT...LOC 2354Z 137DEG 31KT 4845 11299
MLVLocal storm report, Jun 19, 6:33 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
633 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 1 NW HEART BUTTE 48.30N 112.85W
06/19/2013 E0.75 INCH GLACIER MT CO-OP OBSERVER
&&
PNLocal storm report, Jun 19, 6:40 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
640 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST GREAT FALLS 47.50N 111.29W
06/19/2013 M58 MPH CASCADE MT MESONET
&&
EMANUELSpecial weather statement, Jun 19, 6:43 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
643 PM MDT WED JUN 19 2013
MTZ009-010-046-048-200200-
EASTERN GLACIER MT-EASTERN PONDERA MT-NORTHERN ROCKY MOUNTAIN FRONT
MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-
643 PM MDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PONDERA...GLACIER
AND NORTHWESTERN TETON COUNTIES UNTIL 800 PM MDT...
AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF HEAVY RAIN AND STRONG THUNDERSTORMS 22 MILES NORTHWEST OF
CHOTEAU...MOVING NORTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HAIL UP TO ONE-HALF INCH IN DIAMETER
ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
VISIBILITIES MAY BE REDUCED IN AREAS OF VERY HEAVY RAIN AND
LOCALIZED FLOODING IN LOW AREAS IS POSSIBLE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HEART BUTTE...
BROWNING...EAST GLACIER PARK...KIOWA...DUPUYER...SAINT MARY AND BABB.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.
LAT...LON 4901 11294 4791 11207 4773 11258 4795 11300
4796 11292 4801 11290 4811 11300 4817 11325
4823 11324 4833 11339 4841 11337 4845 11349
4854 11348 4861 11375 4873 11372 4882 11378
4885 11383 4883 11401 4901 11407
TIME...MOT...LOC 0040Z 157DEG 18KT 4800 11258
MLVLocal storm report, Jun 19, 6:46 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
646 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HEAVY RAIN 7 NW NEIHART 47.01N 110.84W
06/19/2013 M1.77 INCH CASCADE MT CO-OP OBSERVER
1.77 INCHES RAIN MEASURED IN LESS THAN 2 HOURS.
&&
PNSpecial weather statement, Jun 19, 6:48 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 648 PM MDT WED JUN 19 2013 MTZ013-200145- CHOUTEAU MT- 648 PM MDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOUTEAU COUNTY UNTIL 745 PM MDT... AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HIGHWOOD...OR 12 MILES SOUTH OF FORT BENTON...MOVING NORTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT BENTON AND CARTER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4807 11101 4806 11049 4757 11059 4758 11092 TIME...MOT...LOC 0048Z 178DEG 24KT 4766 11075 GUSTAFSON
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:21 PM MDT | High Wind Warning | TFX | 4 hr | |
| Jun 19, 6:43 PM MDT | Special Weather Statement | TFX | Glacier | 77 min |
| Jun 19, 6:49 PM MDT | Special Weather Statement | TFX | Wheatland | 56 min |
| Jun 19, 7:21 PM MDT | Special Weather Statement | TFX | Chouteau, Liberty | 39 min |
| Jun 19, 7:39 PM MDT | Areal Flood Warning | TFX | Cascade, Chouteau, Glacier, Judith Basin, Lewis and Clark, Pondera and 2 more | 18 hr |
| Jun 19, 7:55 PM MDT | Special Weather Statement | TFX | Chouteau, Liberty, Toole | 65 min |
| Jun 19, 8:09 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 51 min |
| Jun 19, 8:12 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 48 min |
| Jun 19, 8:22 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty, Toole | 53 min |
| Jun 19, 8:31 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Fergus | 44 min |
| Jun 19, 8:32 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 43 min |
| Jun 19, 8:54 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty | 51 min |
| Jun 19, 9:10 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 65 min |
| Jun 19, 10:32 PM MDT | Special Weather Statement | TFX | Blaine | 43 min |
| Jun 19, 11:34 PM MDT | Areal Flood Warning | TFX | Blaine, Fergus, Hill, Liberty | 12 hr |
Nearby
Special Weather Statements in Montana, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.